Riv. Mat. Univ. Parma, Vol. 7, No. 1, 2016

Alessandro Languasco[1]

Applications of some exponential sums on prime powers: a survey

Pages: 19-37
Received: 30 November 2015
Accepted in revised form: 17 May 17 2016
Mathematics Subject Classification (2010): Primary 11P32; Secondary 11P55, 11P05, 44A10, 33C10.
Keywords: Waring-Goldbach problem, Hardy-Littlewood method, Laplace transforms, Cesàro averages.
Author address:
[1] : Università di Padova, Dipartimento di Matematica, Via Trieste 63, Padova, 35121, Italy

This research was partially supported by the grant PRIN2010-11 Arithmetic Algebraic Geometry and Number Theory.

Abstract: Let \(\Lambda\) be the von Mangoldt function and \(N,\ell\geq 1\) be two integers. We will see some results by the author and Alessandro Zaccagnini obtained using the original Hardy & Littlewood circle method function, i.e.

\( \widetilde{S}_{\ell}(\alpha) = \sum_{n=1}^{\infty} \Lambda(n) e^{-n^{\ell}/N} e(n^{\ell}\alpha), \)

 

where \(e(x)=\exp(2\pi i x)\), instead of \( S_{\ell}(\alpha) = \sum_{n=1}^{N} \Lambda(n) e(n^{\ell}\alpha) \). We will also motivate why, for some short interval additive problems, the approach using \(\widetilde{S}_{\ell}(\alpha)\) gives sharper results than the ones that can be obtained with \(S_{\ell}(\alpha)\). The final section of this paper is devoted to correct an oversight occurred in [17] and [19].

References

[1] G. Bhowmik and J.-C. Schlage-Puchta, Mean representation number of integers as the sum of primes, Nagoya Math. J. 200 (2010), 2733. MR2747876
[2] K. Chandrasekharan and R. Narasimhan, Hecke's functional equation and arithmetical identities, Ann. of Math. 74 (1961), 123. MR0171761
[3] S. Daniel, On the sum of a square and a square of a prime, Math. Proc. Cambridge Philos. Soc. 131 (2001), 122. MR1833070
[4] W. de Azevedo Pribitkin, Laplace's integral, the gamma function, and beyond, Amer. Math. Monthly 109 (2002), 235245. MR1903578
[5] A. Erdélyi, W. Magnus, F. Oberhettinger and F. G. Tricomi, Tables of integral transforms, vol. 1, McGraw-Hill, 1954. MR0061695
[6] P. X. Gallagher, A large sieve density estimate near \(\sigma=1\), Invent. Math. 11 (1970), 329339. MR0279049
[7] D. Goldston and L. Yang, The average number of Goldbach representations, preprint (2016), arXiv:1601.06902.
[8] G. H. Hardy and J. E. Littlewood, Some problems of 'Partitio Numerorum'; III: On the expression of a number as a sum of primes, Acta Math. 44 (1923), 170. MR1555183
[9] L. K. Hua, Some results in the additive prime number theory, Quart. J. Math. Oxford 9 (1938), 6880. DOI:10.1093/qmath/os-9.1.68
[10] A. Languasco, A conditional result on Goldbach numbers in short intervals, Acta Arith. 83 (1998), 93103. MR1490641
[11] A. Languasco and A. Perelli, On Linnik's theorem on Goldbach numbers in short intervals and related problems, Ann. Inst. Fourier (Grenoble) 44 (1994), 307322. MR1296733
[12] A. Languasco and V. Settimi, On a Diophantine problem with one prime, two squares of primes and \(s\) powers of two, Acta Arith. 154 (2012), 385412. MR2949876
[13] A. Languasco and A. Zaccagnini, On a Diophantine problem with two primes and \(s\) powers of two, Acta Arith. 145 (2010), 193208. MR2733083
[14] A. Languasco and A. Zaccagnini, A Diophantine problem with a prime and three squares of primes, J. Number Theory 132 (2012), 30163028. MR2965205
[15] A. Languasco and A. Zaccagnini, A Diophantine problem with prime variables, in "Proceedings of the International Meeting on Number Theory, celebrating the 60th Birthday of Professor R. Balasubramanian (Allahabad, 2011)", V. K. Murty, D. S. Ramana, R. Thangadurai, eds., RMS-Lecture Notes Series, vol. 23 (2016), 157168. arXiv:1206.0252
[16] A. Languasco and A. Zaccagnini, The number of Goldbach representations of an integer, Proc. Amer. Math. Soc. 140 (2012), 795804. MR2869064
[17] A. Languasco and A. Zaccagnini, A Cesàro average of Hardy-Littlewood numbers, J. Math. Anal. Appl. 401 (2013), 568577. MR3018008
[18] A. Languasco and A. Zaccagnini, On a ternary Diophantine problem with mixed powers of primes, Acta Arith. 159 (2013), 345362. MR3080797
[19] A. Languasco and A. Zaccagnini, A Cesàro average of Goldbach numbers, Forum Math. 27 (2015), 19451960. MR3365783
[20] A. Languasco and A. Zaccagnini, Short intervals asymptotic formulae for binary problems with primes and powers, I: density \(3/2\), Ramanujan J., to appear, DOI: 10.1007/s11139-016-9805-1.
[21] A. Languasco and A. Zaccagnini, Short intervals asymptotic formulae for binary problems with primes and powers, II: density \(1\), Monatsh. Math., to appear, DOI: 10.1007/s00605-015-0871-z.
[22] A. Languasco and A. Zaccagnini, Sum of one prime and two squares of primes in short intervals, J. Number Theory 159 (2016), 4558. MR3412711
[23] P. S. Laplace, Théorie analytique des probabilités, Courcier, Paris 1812. URL
[24] Y. V. Linnik, A new proof of the Goldbach-Vinogradow theorem, Rec. Math. [Mat. Sbornik] N.S. 19 (61) (1946), 38, (Russian). MR0018693
[25] Y. V. Linnik, Some conditional theorems concerning the binary Goldbach problem, Izvestiya Akad. Nauk SSSR. Ser. Mat. 16 (1952), 503520, (Russian). MR0053961
[26] H. L. Montgomery and R. C. Vaughan, Hilbert's inequality, J. London Math. Soc. 8 (1974), 7382. MR0337775
[27] V. A. Plaksin, Asymptotic formula for the number of solutions of an equation with primes, Izv. Akad. Nauk SSSR Ser. Mat. 45 (1981), 321397, (Russian). English version: Math. USSR-Izv 18 (1982), 275348. MR0616225
[28] G. J. Rieger, Über die Summe aus einem Quadrat und einem Primzahlquadrat, J. Reine Angew. Math. 231 (1968), 89100, (German). MR0229603
[29] B. Saffari and R. C. Vaughan, On the fractional parts of \(x/n\) and related sequences. II, Ann. Inst. Fourier (Grenoble) 27 (1977), 130. MR0480388
[30] Y. Suzuki, e-mail communication, Dec. 2015.
[31] R. C. Vaughan, The Hardy-Littlewood method, 2nd ed., Cambridge Tracts in Math., 125, Cambridge University Press, Cambridge 1997. MR1435742
[32] A. Walfisz, Gitterpunkte in mehrdimensionalen Kugeln, Monografie Matematyczne, vol. 33, Państwowe Wydawnictwo Naukowe, Warsaw 1957, (German). MR0097357
[33] L. Zhao, The additive problem with one prime and two squares of primes, J. Number Theory 135 (2014), 827. MR3128448


Home Riv.Mat.Univ.Parma